| Model Number |
AU00T0 |
| Medical Device Problem Code |
Failure to Unfold or Unwrap (1669)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A report was received from the health authority stating during the intraocular lens implantation the surgeon was not able to insert the lens into the eye due to the unfolding issues.As a result three lenses had to be opened because the first two lenses had the same issue.There was no harm to the patient.
Additional Manufacturer Narrative
The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The account indicated the product was not available to evaluate.The manufacturer internal reference number is: (b)(4).